MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO 20CM IQ APEX 360; INSTRUMENT, ULTRASONIC SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO 20CM IQ APEX 360; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number 550025B302
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Device received but awaiting evaluation results.
 
Event or Problem Description
It was reported that during a transsphenoidal resection of pituitary tumor surgery, the blade/knife broke.It was also reported that charring occurred prior to the blade/knife breaking.It was further reported there were no delays and no adverse consequences as a result of this event.It was also reported that the procedure was completed successfully.This report addresses the instance of the heat causing charring.
 
Additional Manufacturer Narrative
H6; the reported product involved with this event was returned for evaluation and the reported failure of excessive heat was confirmed by way of heat affected zones observed on the tip.The product was evaluated by product engineering who concluded that the root cause of the excessive heat is likely a combination of multiple factors.Excessive ¿on¿ time and insufficient ¿off¿ time which is outside the specified duty cycle detailed in the ifu.In addition, the very low irrigation setting (verified from the console logs) whilst ultrasonic power remained high led to increased temperatures in the part during use.Evidence of part heating was observed at the fracture site.
 
Event or Problem Description

Brand Name
20CM IQ APEX 360
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key10363335
Report Number0001811755-2020-02066
Device Sequence Number11524076
Product Code LFL
UDI-Device Identifier37613327422529
UDI-Public37613327422529
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K190070
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2022
Device Catalogue Number550025B302
Device Lot Number20113017
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1